How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17515
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I've been dealing with a sinus infection weeks now. I have

Customer Question

I've been dealing with a sinus infection for 2 weeks now. I have had asthma since I was a kid and it always flares up when I get sick and turns into Bronchitis/pneumonia. My chest is in a lot of pain from coughing up green mucous. I have a QVAR inhaler, albuterol through nebulizer, and Advair that I've been taking. I also tried mucinex and several natural remedies but it still lingers. In the past I usually have to get antibiotics and steroids to take for a week or a shot to finally get better. Last time however, I had a horrible reaction to the antibiotics. What should I do?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

Which antibiotic caused the horrible reaction the last time?

What type of reaction did you have?

Expert:  Dr. D. Love replied 1 year ago.

I had asked for additional information and have not heard back.

The usual treatment is what you have received in the past - antibiotics along with a short course of oral steroids. The antibiotics would be appropriate even if the only issue is a persistent sinus infection, but if there also is a bronchitis or pneumonia, then the antibiotics would also need to cover the lungs. However, since you had a reaction when antibiotics were last used, it would be appropriate to use a different regimen. It would require knowledge of the antibiotic to which you reacted the last time to be able to say which antibiotics would usually be considered next.

Since all of the antibiotics would require a prescription, it would be appropriate for you to be seen by your doctor. If you are having significant shortness of breath, then it would be appropriate for you to be seen urgently.